MAUDE Adverse Event Report: CORDIS CORPORATION PGW .018 SV SHORT 180CM ST; WIRE, GUIDE, CATHETER

CORDIS CORPORATION PGW .018 SV SHORT 180CM ST; WIRE, GUIDE, CATHETER
Model Number 503558
Medical Device Problem Codes Fracture (1260); Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, during right heart catheterization the.018 sv5 peripheral steerable guidewire was inserted through a non-cordis catheter and noted to be frayed when exiting the catheter.The physician immediately noted this on fluoroscopy and removed the catheter.There was no reported patient injury.The device was being used for a right heart catheterization procedure.The device was not used for a chronic total occlusion.No lesion calcification or vessel tortuosity was noted.The product was handled according to the instructions for use.There were no visible signs of device/package damage prior to use; no anomalies noted when the device was taken out of the package and no excessive force applied to the device during withdrawal from package.The device prepped according to instructions for use (ifu) and there were no anomalies noted during or after the device was prepped.There was no unusual force used at any time during the procedure nor excess force used during insertion.The product was removed intact (in one piece) from the patient.The device is expected to be return for evaluation.
 
Additional Manufacturer Narrative
The device history record review (dhr) completed for lot 35263123 revealed no anomalies during the manufacturing and inspection processes that could be associated with the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
The device was received for evaluation.Additional information is pending and will be submitted within 30 days.
 
Additional Manufacturer Narrative
As reported, during a right heart catheterization, a.018 sv5 peripheral steerable guidewire was inserted through a non-cordis catheter and noted to be frayed when exiting the catheter.The physician immediately noted this on fluoroscopy and removed the catheter.There was no reported patient injury.The device was not used for a chronic total occlusion.No lesion calcification or vessel tortuosity was noted.The product was handled according to the instructions for use.There were no visible signs of device/package damage prior to use; no anomalies noted when the device was taken out of the package and no excessive force applied to the device during withdrawal from package.The device prepped according to instructions for use (ifu) and there were no anomalies noted during or after the device was prepped.There was no unusual force used at any time during the procedure nor excess force used during insertion.The product was removed intact (in one piece) from the patient.A non-sterile unit of guidewire ¿pgw.018 sv short 180cm st¿ was received for analysis.During visual inspection, the radiopaque distal coil wire was noted to be unraveled.Sem results of the separated area of the core and coil wire presented evidence of a cup and cone shape and plastic deformation.A product history record (phr) review of lot 35263123 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The failure reported by the customer ¿distal tip-wires ~ frayed/split/torn-in patient¿ was not confirmed.No frayed/split/torn was observed on the returned unit.The failure ¿distal tip-wires ~ fractured/separated - in patient¿ was confirmed, a separated/fractured condition was observed on the distal tip of the core wire and coil wire.The separated segments were not returned for analysis.The plastic deformations and the cup and cone shapes are commonly associated with separations caused by material tensile overload.Therefore, it is assumed the wire was induced to a tensile force that exceeded the wire material yield strength prior to the separation.The exact cause of these damages could not be conclusively determined during the analysis.Handling factors such as removing the wire from the dispenser by the distal tip or excessive manipulation during prep may have contributed to the noted event.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿guidewires are delicate instruments and should be handled carefully.Prior to use and when possible, during the procedure, inspect the guidewire carefully for coil separation, bends, or kinks.Do not use a guidewire that shows signs of damage.Damage will prevent the guidewire from performing with accurate torque response and control.Do not pull the distal tip to remove guidewire from dispenser as it may damage the tip.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
PGW .018 SV SHORT 180CM ST
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014 2802
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014 2802
Manufacturer Contact
karla castro
14201 nw 60th ave
miami lakes, FL 33014-2802
7863138372
MDR Report Key13712672
Report Number1016427-2022-05395
Device Sequence Number6476851
Product Code DQX
UDI-Device Identifier10705032056052
UDI-Public10705032056052
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K930091
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Model Number503558
Device Catalogue Number503558
Device Lot Number35263123
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/14/2022
Supplement Date Received by Manufacturer03/14/2022
03/14/2022
05/17/2022
Initial Report FDA Received Date03/09/2022
Supplement Report FDA Received Date04/06/2022
04/29/2022
05/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4FR TD SWANN CATHETER.
Patient Age67 YR
Patient SexMale